Flood, Telfair
- When
- September 27, 8:00 AM EST to 12:00 PM EST
- Where
- Telfair forecast zone
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.930, -82.939 (the zone’s center; the record gives no point)
Baldwin: The Baldwin county Sheriff and the Union Recorder of Milledgeville reported that up to 5 inches of rain fell throughout the county. Bibb: The Macon Telegraph reported that flooding was observed along the Ocmulgee River, which rose approximately eight feet in a 24 hour period.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
General flooding (that which excludes flash flooding) or river flooding associated with Tropical Storm Jeanne, is listed below in alphabetical order by county.Baldwin: The Baldwin county Sheriff and the Union Recorder of Milledgeville reported that up to 5 inches of rain fell throughout the county. Several creeks in the county were out of their banks causing some roads to be flooded.Barrow: The Barrow County 911 Center reported that there was minor street flooding on several roads in the county.Bibb: The Macon Telegraph reported that flooding was observed along the Ocmulgee River, which rose approximately eight feet in a 24 hour period. Some roads were also flooded, including the Interstate 75/Interstate 16 interchange.Clayton: The public reported substantial flooding to roads and yards in the Riverdale area. Some creeks were out of their banks.Cobb: The Chattahoochee River once again rose several feet above its flood stage, causing flooding of a number of homes in Cobb county, particularly in the Vinings area. Many of these same homes and areas were impacted by the record flooding from the remnants of Hurricane Ivan just 10 days prior. (Estimated Damage: $500,000)Coweta: The Times/Herald of Newnan reported that flooding was observed at the intersection of Georgia Highway 16 and U.S. Highway 29.Crawford: The Crawford County Sheriff reported that a couple of minor dirt roads were washed out and closed because of flooding. (Estimated Damage: $5,000)Crisp: The Crisp County Sheriff reported that a number of county roads were flooded and some were even washed out. (Estimated Damage: $25,000)Dodge: The Dodge County 911 Center reported that several minor roads in the county were washed out. (Estimated Damage: $50,000)Dooly: The Dooly County Sheriff reported that a number of roads in the county were flooded from several hours of moderate to heavy rain. On Liberty Church Road, water was up to just one foot shy of the bridge.Greene: The Herald Journal of Greensboro reported that several roads in the county were flooded and closed.Henry: The Daily Herald of McDonough reported that several small streams and creeks were out of their banks from heavy rain.Houston: The public reported that Bay Gall Creek rose around one foot above bankful level and caused some minor flooding to at least one residence adjacent to the creek. (Estimated Damage: $1,000)Jasper: The Jasper County 911 Center reported that there was street flooding throughout the county. The worst flooding was occurring on Georgia Highway 83.Jones: The Jones County Sheriff reported that several roads were flooded and some were closed.Montgomery: The Montgomery County Sheriff reported that one road was washed out. (Estimated Damage: $5,000)Oconee: The Oconee County 911 Center reported minor flooding on several roads on the county.Oglethorpe: The Oglethorpe County 911 Center reported that several roads in the county were flooded, with water up to eight inches deep in places. In addition, a dam on a small lake in Union Point failed. (Estimated Damage: $5,000)Peach: The Macon Telegraph reported that a portion of Peach Valley Road gave way during a period of several inches of rain causing a garbage truck to fall into an adjacent lake. (Estimated Damage: $25,000)Putnam: The Putnam County 911 Center reported that five roads in the county were flooded. Minor washout was reported on a few dirt roads in the county. Several inches of rain fell in the county during the day. (Estimated Damage: $5,000)Taliaferro: The Taliaferro County Sheriff reported that flooding was occurring throughout the county. Minor flooding was reported on several state roads and one county road was closed.Telfair: The Telfair Enterprise of McRae reported that extensive flooding was observed throughout the county. At least five to six miles of county roads were under water and impassible. At least 50 yards of one road was under water and on another water five feet deep and eight feet wide was flowing over the road. (Estimated Damage: $10,000)Toombs: The Toombs County 911 Center reported that a couple of dirt roads were washed out. (Estimated Damage: $5,000)Upson: The Upson County Emergency Management Director reported that minor street flooding was affecting several roads.Wilkes: The Wilkes County 911 center and the News Reporter of Washington indicated that a number of roads and streets in the county were flooded, especially in the city of Washington. Several creeks in the county were also out of their banks. Several dirt roads sustained significant damage from flood waters. Rainfall of five to six inches was common throughout the county for the afternoon and evening hours. (Estimated Damage: $25,000)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 27, 4:30 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON SEP 27 2004 .SHORT TERM...JEANNE SEEMS TO BE A LITTLE SLOWER AND LITTLE FURTHER TO THE WEST OF THE OFFICIAL TRACK. THIS IN KEEPING WITH THE NEW GFS AND ETA RUNS WHICH TAKE THE TRACK A LITTLE FURTHER WEST AND ABOUT 6 HOURS SLOWER THAN OFFICIAL TRACK. NONETHELESS EXPECT HEAVY RAIN EAST OF THE TRACK ALONG WITH GUSTY WINDS IN THE HEAVIER RAIN BANDS. CONDITIONS IMPROVE TONIGHT AS THE STORM EXITS TO THE NORTHEAST. WILL HAVE TO CARRY SMALL CHANCE POPS IN THE NORTHEAST FOR TUESDAY MORNING IN CASE THE TRACK DOES SLOW DOWN A LITTLE. .LONG TERM...NO REAL CHANGES. NEW MODELS CONTINUE TO SHOW SOME MOISTURE RETURN ACROSS THE SOUTH LATER IN THE WEEK...BUT STILL NOT CONVINCED THERE WILL BE MUCH RAIN WITH THIS AS DYNAMICS WEAK AND MOISTURE LIMITED. && .HYDROLOGY...WILL CONTINUE THE FLOOD WATCH AS NEW GFS SHOWS GENERALLY 2 TO 4 INCHES JUST EAST OF THE CENTER WITH ISOLATED 6 INCH AMOUNTS POSSIBLE. && .AVIATION... TS JEANNE IS TRACKING NORTH INTO SOUTH GA THIS MORNING. LOOKS LIKE THE MAIN THREAT FOR THE AVIATION COMMUNITY WILL BE STRONG WINDS AND HEAVY RAIN WHICH WILL LIMIT VSBYS AND LOWER CEILINGS. CEILINGS...TREND IS FOR CEILINGS TO CONTINUE TO LOWER OVER THE NEXT 12 HOURS RANGING FROM OVC010-OVC030 WITH LOWEST CEILINGS IN HEAVIER RAIN BANDS. DO NOT SEE PROLONGED PERIODS OF IFR FOR ATL...BUT EXTENDED PERIOD OF LOW MVFR CAN BE EXPECTED BETWEEN 12Z AND 22Z. VISIBILITY...GENERALLY VFR TO MVFR WITH SOME ISOLATED PERIODS OF IFR IN HEAVIER SHOWERS AND RAIN BANDS. EXPECT PREVAILING MVFR IN RAIN BANDS AND CORE RAIN. THE CORE RAIN AREA WILL REMAIN MOSTLY EAST OF MCN-AHN THROUGH TUE MORNING. RAIN BANDS SHOULD AFFECT THE ATL-CSG AREA THROUGH 00Z-06Z TUE. WINDS...WINDS SHOULD BE VERY SIMILAR TO WHAT WAS SEEN WITH HURRICANE FRANCES. FOR THE ATL-CSG AREA THE STRONGEST WINDS WILL BE BETWEEN 14Z AND 00Z AT 20 TO 30KT GUSTING TO 40. FOR MCN...NE-N WINDS OF 25-35KTS WITH GUSTS TO 45 KTS POSSIBLE BETWEEN 10Z-22Z SLOWLY DIMINISHING AFTER THAT. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 77 66 83 64 / 90 70 10 10 ATHENS 77 65 83 63 / 99 80 20 10 GAINESVILLE 76 65 83 62 / 99 80 20 10 ROME 80 65 83 62 / 70 50 10 10 COLUMBUS 81 68 87 66 / 99 50 10 10 MACON 77 68 86 65 / 99 70 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR TODAY AND TONIGHT OVER EAST GEORGIA. HIGH WIND WARNING FOR CENTRAL GEORGIA SOUTHEAST OF A LINE FROM AMERICUS TO MACON TO WARRENTON TODAY. HIGH WIND WARNING FOR NORTHEAST MOUNTAINS THIS AFTERNOON AND EVENING. WIND ADVISORY FOR MOST OF THE REMAINDER OF NORTH AND CENTRAL GEORGIA SOUTHEAST OF A LINE FROM CARROLLTON TO BLUE RIDGE. && 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 AM EDT MON SEP 27 2004 GAZ097-109>112-270815- 343 AM EDT MON SEP 27 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TELFAIR...WHEELER...MONTGOMERY...DODGE AND SOUTHERN LAURENS COUNTIES UNTIL 415 AM EDT... AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY RAINSHOWERS EXTENDING FROM HELENA TO 13 MILES SOUTHEAST OF UVALDA...MOVING NORTHWEST AT 60 MPH. THESE SHOWERS ARE CAPABLE OF PRODUCING SUFACE WIND GUSTS UP TO 50 MPH AS THEY PASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 AM. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THIS ACTIVITY.
The national radar mosaic for the moment the first event began.
23 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427632, 5427642, 5427635, 5427636, 5427637, 5427641, 5427623, 5427622, 5427627, 5427638, 5427644, 5427629, 5427634, 5427643, 5427630, 5427640, 5427639, 5427626, 5427628, 5427624, 5427631, 5427633, 5427625.